What are the side effects of Gemzar chemotherapy treatment?

3 answers | Last updated: Oct 20, 2016
Caring4bill asked...

What are the side effects of Gemzar chemotherapy treatment?

Expert Answers

Bonnie Bajorek Daneker is author and creator of the The Compassionate Caregiver's Series, which includes "The Compassionate Caregiver's Guide to Caring for Someone with Cancer," "The Journey of Grief," "Handbook on Hospice and Palliative Care," and other titles on cancer diagnosis and end of life. She speaks regularly at cancer research and support functions, including PANCAN and Cancer Survivor's Network. She is a former member of the Executive Committee of the CSN at St. Joseph's Hospital of Atlanta and the Georgia Chapter of the Lymphoma Research Foundation.

Hello, Have you seen this website: http://www.gemzar.com/Pages/index.aspx

It may be helpful to you, based on the type of cancer it is used to combat.

Community Answers

A fellow caregiver answered...

Hello ,Caring 4 Bill.I was on Gemzar and Cisplatin, My side effect were as follows but everyone is diffrent, I ran a low grade fever (99.9 to 100.0 ,Very very tired,felt very weak,nausea, low white and red cells and platelets. I also have permanent buzzing in my ears, by the time I told the nurses it was to late, I finished up the treatment March of 2009, I still have the buzzing and certain tones I can't hear like the beeping of a thermomter, I hope the Treatment has less side effects.

Mbrase71 answered...

The side effects of Gemzar treatment are flu like symptoms, fever, fatigue, nausea, low blood count, skin rash, vomiting, nadir, protein and blood in urine, and liver enzymes. Most people however do not experience the symptoms.